ICEC –CERN Project STELLA
Kick-off Meeting
"Re-engineering the Next
Generation of Medical Linear
Accelerators for Use in
Challenging Environments"

Report of Contributions

Contribution ID: 2 Type: not specified

Welcome from CERN Director -Mike Lamont

Wednesday 29 May 2024 08:30 (15 minutes)

Presenters: LAMONT, Mike (CERN); STAPNES, Steinar (CERN)

Session Classification: Session 1

Contribution ID: 3 Type: not specified

When it all began -Ugo Amaldi

Wednesday 29 May 2024 08:45 (15 minutes)

Presenters: DOSANJH, Manjit (University of Oxford (GB)); AMALDI, Ugo (TERA Foundation

(IT))

Session Classification: Session 1

Introductions

Contribution ID: 4 Type: **not specified**

Introductions

Wednesday 29 May 2024 09:00 (15 minutes)

Presenters: O'BRIEN, Donna (ICEC); WENDLING, Eugenia

Session Classification: Session 1

Contribution ID: 6 Type: not specified

Project STELLA History

Wednesday 29 May 2024 09:15 (10 minutes)

Presenter: DOSANJH, Manjit (University of Oxford (GB))

Session Classification: Session 1

Contribution ID: 10 Type: not specified

STELLA Project -Overview and Next Phase

Wednesday 29 May 2024 09:55 (15 minutes)

Presenters: WENDLING, Eugenia; DOSANJH, Manjit (University of Oxford (GB))

Session Classification: Session 1

Contribution ID: 11 Type: not specified

Panel discussion

Wednesday 29 May 2024 10:30 (1 hour)

Presenters: PETERS, Chris (ICEC); Dr KHADER, Jamal; Dr DIAGNE, Magatte; JENA, Rajesh

(Univeristy of Cambridge); GROVER, Surbhi (Upenn); Dr SHOUMAN, Tarek

Session Classification: Session 2

Contribution ID: 12 Type: not specified

International Organisational Perspective on RT and Gaps

Wednesday 29 May 2024 11:30 (10 minutes)

Presenter: Dr ABDEL-WAHAB, May

Session Classification: Session 2

Contribution ID: 13 Type: not specified

Overview and Key Challenges

Wednesday 29 May 2024 13:15 (7 minutes)

Presenter: STAPNES, Steinar (CERN)

Session Classification: Session 4

Contribution ID: 14 Type: not specified

Overview of the ITAR Linac Design Study

Wednesday 29 May 2024 13:25 (12 minutes)

Presenter: BURT, Graeme Campbell (Lancaster University (GB))

Session Classification: Session 4

Contribution ID: 15 Type: not specified

Imaging -Now in HICs

Wednesday 29 May 2024 13:40 (12 minutes)

Presenter: PETERS, Chris (ICEC)

Session Classification: Session 4

Contribution ID: 16 Type: not specified

System Integration, Interfacing, and Infrastructure

Wednesday 29 May 2024 14:25 (12 minutes)

Presenter: WROE, Laurence Matthew (CERN)

Session Classification: Session 4

Contribution ID: 17 Type: not specified

Overview and Key Challenges

Wednesday 29 May 2024 15:20 (10 minutes)

Presenter: JENA, Rajesh (Univeristy of Cambridge)

Session Classification: Session 5

Contribution ID: 18 Type: not specified

Cascaded Machine Learning and Transformer Models

Wednesday 29 May 2024 15:30 (12 minutes)

Presenter: DU, Xin

Session Classification: Session 5

Contribution ID: 19 Type: not specified

Background to the Capture of Fault Data from UK Linac Stock

Wednesday 29 May 2024 16:00 (12 minutes)

Presenter: BATEMAN, Joseph

Session Classification: Session 5

Contribution ID: 20 Type: not specified

Requirements Capture to Speed Up Medical Device Certification and Route to Market

Wednesday 29 May 2024 16:30 (12 minutes)

Presenter: SPEARS, Bob (ICEC Business Advisor)

Session Classification: Session 5

Contribution ID: 21 Type: not specified

(Optional) Tour of the Synchrocyclotron

Wednesday 29 May 2024 17:30 (1 hour)

24 people capacity

Contribution ID: 22 Type: not specified

Overview and Key Challenges

Thursday 30 May 2024 08:45 (5 minutes)

Presenter: WENDLING, Eugenia

Session Classification: Session 6

Contribution ID: 23 Type: not specified

Training –IAEA Perspective

Thursday 30 May 2024 08:50 (5 minutes)

Presenter: Dr ABDEL-WAHAB, May

Session Classification: Session 6

Contribution ID: 24 Type: not specified

CERN Training Resources and Collaborations

Thursday 30 May 2024 08:55 (5 minutes)

Presenter: STAPNES, Steinar (CERN)

Session Classification: Session 6

Contribution ID: 25 Type: not specified

Lessons Learnt from South Africa Nationalization of Maintenance and Servicing

Presenter: BURT, Graeme Campbell (Lancaster University (GB))

Session Classification: Session 6

Contribution ID: 26 Type: not specified

Overview and Key Challenges

Thursday 30 May 2024 10:45 (5 minutes)

Presenter: O'BRIEN, Donna (ICEC)

Session Classification: Session 7

Contribution ID: 27 Type: not specified

New Business models and Healthcare Utilities

Thursday 30 May 2024 11:10 (27 minutes)

Presenter: Dr DREDGE, Carter (Cambridge University & SSM Health)

Session Classification: Session 7

Contribution ID: 28 Type: not specified

Role of CERN/KT

Thursday 30 May 2024 11:40 (12 minutes)

Presenters: FRISCH, Benjamin (CERN); MUHR, Sandra Elisabeth

Session Classification: Session 7

Contribution ID: 29 Type: not specified

Feedback from Participants

Thursday 30 May 2024 13:30 (27 minutes)

Session Classification: Session 8

Contribution ID: 31 Type: not specified

Ongoing, Continued Input and Involvement of LMICs

Thursday 30 May 2024 14:00 (27 minutes)

Session Classification: Session 8

Contribution ID: 33 Type: not specified

Session Summaries and Next Steps for Each Pillar

Thursday 30 May 2024 15:00 (27 minutes)

Presenters: DOSANJH, Manjit (University of Oxford (GB)); JENA, Rajesh (University of Cam-

bridge); STAPNES, Steinar (CERN)

Session Classification: Session 9

Contribution ID: 34 Type: not specified

Future Workshops

Thursday 30 May 2024 15:30 (7 minutes)

Presenters: O'BRIEN, Donna (ICEC); STAPNES, Steinar (CERN)

Session Classification: Session 9

Contribution ID: 35 Type: not specified

Beyond this Current STELLA Project

Thursday 30 May 2024 15:40 (20 minutes)

Presenters: FRISCH, Benjamin (CERN); O'BRIEN, Donna (ICEC)

Session Classification: Session 9

Contribution ID: 36 Type: not specified

Project STELLA -28 African Countries Survey

Wednesday 29 May 2024 09:25 (10 minutes)

Presenters: DOSANJH, Manjit (University of Oxford (GB)); IGE, Taofeeq Abdallah (University of

Abuja, ABUJA. NIGERIA.)

Session Classification: Session 1

Contribution ID: 37 Type: **not specified**

Project STELLA History –Summary of the Feb '23 'Desired STELLA Facility Workshop'

Wednesday 29 May 2024 09:35 (10 minutes)

Presenter: HASFORD, Francis

Session Classification: Session 1

Contribution ID: 38 Type: not specified

Project STELLA History –Balkan and ART Studies

Wednesday 29 May 2024 09:45 (10 minutes)

Presenter: DOSANJH, Manjit (University of Oxford (GB))

Session Classification: Session 1

Contribution ID: 39 Type: not specified

Facilitated Discussion –Common Themes, Differences, and Challenges

Wednesday 29 May 2024 11:40 (20 minutes)

Presenters: DOSANJH, Manjit (University of Oxford (GB)); IGE, Taofeeq Abdallah (University of

Abuja, ABUJA. NIGERIA.)

Session Classification: Session 2

Contribution ID: 40 Type: not specified

Importance of STELLA –10 Year Reflection on the Journey

Wednesday 29 May 2024 13:00 (10 minutes)

Presenter: PISTENMAA, David

Session Classification: Session 3

Contribution ID: 41 Type: not specified

Brief Introduction of the Work Package Sessions and Deliverables

Wednesday 29 May 2024 13:10 (5 minutes)

Session Classification: Session 3

Contribution ID: 42 Type: not specified

Imaging -Now in LMICs

Wednesday 29 May 2024 13:55 (12 minutes)

Presenter: Dr NGIGI, Ejidio

Session Classification: Session 4

Contribution ID: 43 Type: not specified

Imaging -In 10-15 Years

Wednesday 29 May 2024 14:10 (12 minutes)

Presenter: BUCHSBAUM, Jeff

Session Classification: Session 4

Contribution ID: 44 Type: **not specified**

Session Summary and Next Steps

Wednesday 29 May 2024 14:40 (5 minutes)

Presenter: STAPNES, Steinar (CERN)

Session Classification: Session 4

Contribution ID: 45 Type: not specified

Modelling, Learning From, and Predicting Fault Patterns in Linac Hardware

Wednesday 29 May 2024 16:15 (12 minutes)

Presenter: LEADLEY, Sam (University of Oxford)

Session Classification: Session 5

Contribution ID: 46 Type: not specified

State-of-the-Art in Federated Learning and Development of CERN's CAFEIN Platform for STELLA

Wednesday 29 May 2024 15:45 (12 minutes)

Presenters: REIS SANTOS, Diogo (CERN); SERIO, Luigi (CERN)

Session Classification: Session 5

Contribution ID: 47 Type: **not specified**

Session Summary and Next Steps

Wednesday 29 May 2024 16:45 (5 minutes)

Presenter: JENA, Rajesh (Univeristy of Cambridge)

Session Classification: Session 5

Contribution ID: 48 Type: not specified

Training -KHCC Perspective

Thursday 30 May 2024 09:00 (5 minutes)

Presenter: Dr KHADER, Jamal

Session Classification: Session 6

Contribution ID: 49 Type: not specified

Facilitated Discussion -Training Needs

Thursday 30 May 2024 09:05 (12 minutes)

Presenter: WENDLING, Eugenia

Session Classification: Session 6

Contribution ID: 50 Type: not specified

Service and Maintenance -ITAR CDR

Thursday 30 May 2024 09:20 (12 minutes)

Presenter: BURT, Graeme Campbell (Lancaster University (GB))

Session Classification: Session 6

Contribution ID: 51 Type: not specified

Facilitated Discussion -Service and Maintenance

Thursday 30 May 2024 09:35 (35 minutes)

Presenters: CARRARA, Mauro (Fondazione IRCCS Istituto Nazionale Tumori Milano); STAPNES,

Steinar (CERN)

Session Classification: Session 6

Contribution ID: 52 Type: not specified

Session Summary and Next Steps

Thursday 30 May 2024 10:10 (5 minutes)

Presenters: WENDLING, Eugenia; BURT, Graeme Campbell (Lancaster University (GB))

Session Classification: Session 6

Contribution ID: 53 Type: not specified

Market Dynamics –Need for a Disruptive Business Model

Thursday 30 May 2024 10:50 (17 minutes)

Presenters: Dr SPEARS, Bob (ICEC); O'BRIEN, Donna (ICEC)

Session Classification: Session 7

ICEC –CERN Pr $\,\cdots\,$ / Report of Contributions

Spare (TBC)

Contribution ID: 54 Type: not specified

Spare (TBC)

Session Classification: Session 7

Contribution ID: 55 Type: not specified

Facilitated Discussion -Business Model

Thursday 30 May 2024 11:55 (27 minutes)

Presenter: O'BRIEN, Donna (ICEC)

Session Classification: Session 7

Contribution ID: 56 Type: not specified

Session Summary and Next Steps

Thursday 30 May 2024 12:25 (5 minutes)

Presenter: O'BRIEN, Donna (ICEC)

Session Classification: Session 7

Contribution ID: 57 Type: not specified

Service and Maintenance from the LMIC Perspective

Thursday 30 May 2024 09:45 (12 minutes)

Presenter: Dr BOUTAYEB, Salwa

Session Classification: Session 6